Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 1, 2017, 4:18 PM EDT for Anderson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 1, 2017, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WWUS84 KMRX 012018
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
418 PM EDT THU JUN 1 2017
TNZ012-013-036-037-012100-
Anderson TN-Union TN-Scott TN-Campbell TN-
418 PM EDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHERN CAMPBELL...
SOUTHEASTERN SCOTT AND SOUTHWESTERN UNION COUNTIES UNTIL 500 PM
EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Jacksboro, or 12 miles southwest of La Follette,
moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, La Follette, Jacksboro, Caryville, Lake City, Norris, Norris
Dam State Park, Smokey Junction, Andersonville, Rosedale, Big Ridge
State Park, Disney, Cove Lake State Park, Norma and Norris Lake.
LAT...LON 3631 8388 3614 8400 3614 8401 3608 8407
3608 8409 3607 8409 3604 8407 3601 8409
3601 8410 3622 8444 3639 8437
TIME...MOT...LOC 2018Z 288DEG 27KT 3628 8432
$$
EJHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:03 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 1, 3:03 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Morristown TN 303 PM EDT Thu Jun 1 2017 .SHORT TERM...(Tonight and Friday)...Convection associated with some weak short wave energy has developed, especially around the northern plateau where best instability is located. Expect this to generally be gone by sunset. Models disagree a bit on available moisture for the short term, with the NAM more moist. However, given the NAM's recent overdoing of moisture/instability, will lean toward drier solution and keep PoPs below 15 and precipitation out for Friday despite not being highly confident that some isolated weak convection will not develop. Otherwise, quite a few high clouds overnight especially south, and plenty of sunshine expected for Friday. Will not stray far from MAV temps. .LONG TERM...(Saturday through Thursday)... Latest model runs continue to trend drier for this weekend, especially Saturday with surface ridging holding on a bit longer. Greatly reduced PoPs for Saturday because of this, and kept Sunday PoPs in the chance category. High pressure gives way to a closed low moving in from the northwest on Sunday into Monday as moisture funnels into the area from the Gulf. Cold front should pull through the area Monday afternoon/night, bringing a better chance for more organized showers and thunderstorms. Temperatures will moderate back below normal for midweek as cooler air is pulled down from Canada behind this system. Surface high pressure will build over the central US for midweek as well, bringing dry conditions to much of the area. The only exception will be SW VA/far NE TN where lingering wrap around moisture from the slow-moving low over the Mid-Atlantic may produce a few showers for Tue/Wed. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 63 89 65 88 / 0 10 10 20 Knoxville McGhee Tyson Airport, TN 60 85 61 86 / 10 10 10 20 Oak Ridge, TN 60 87 61 86 / 10 10 10 10 Tri Cities Airport, TN 56 83 55 81 / 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && LW/EMH
Hazardous weather outlook, Jun 1, 3:03 AM EDT, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 303 AM EDT Thu Jun 1 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020715- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 303 AM EDT Thu Jun 1 2017 /203 AM CDT Thu Jun 1 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 2:38 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
238 PM EDT THU JUN 1 2017
TNZ012-013-011930-
Scott TN-Campbell TN-
238 PM EDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL AND NORTHEASTERN SCOTT
COUNTIES UNTIL 330 PM EDT...
At 237 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zion Hill, or 13 miles east of Oneida, moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Follette, Oneida, Jacksboro, Jellico, Caryville, Lake City,
Winfield, Elk Valley, Disney, Cove Lake State Park, Ketchen, Indian
Mountain State Park, Fincastle, Royal Blue and White Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3659 8410 3648 8394 3643 8392 3643 8390
3641 8391 3639 8393 3640 8395 3637 8396
3624 8416 3624 8423 3619 8423 3618 8425
3655 8447 3660 8439
TIME...MOT...LOC 1837Z 314DEG 21KT 3653 8428Special weather statement, Jun 1, 3:04 PM EDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Morristown TN 304 PM EDT THU JUN 1 2017 TNZ012-013-036-011945- Anderson TN-Scott TN-Campbell TN- 304 PM EDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDERSON... SOUTHWESTERN CAMPBELL AND SOUTHEASTERN SCOTT COUNTIES UNTIL 345 PM EDT... At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near Huntsville, or 10 miles southeast of Oneida, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Huntsville, Rosedale, Norma, Smokey Junction and Slick Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3632 8454 3647 8441 3624 8421 3613 8434 TIME...MOT...LOC 1903Z 297DEG 11KT 3637 8441 EMH
Special weather statement, Jun 1, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
418 PM EDT THU JUN 1 2017
TNZ012-013-036-037-012100-
Anderson TN-Union TN-Scott TN-Campbell TN-
418 PM EDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHERN CAMPBELL...
SOUTHEASTERN SCOTT AND SOUTHWESTERN UNION COUNTIES UNTIL 500 PM
EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Jacksboro, or 12 miles southwest of La Follette,
moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, La Follette, Jacksboro, Caryville, Lake City, Norris, Norris
Dam State Park, Smokey Junction, Andersonville, Rosedale, Big Ridge
State Park, Disney, Cove Lake State Park, Norma and Norris Lake.
LAT...LON 3631 8388 3614 8400 3614 8401 3608 8407
3608 8409 3607 8409 3604 8407 3601 8409
3601 8410 3622 8444 3639 8437
TIME...MOT...LOC 2018Z 288DEG 27KT 3628 8432
EJHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:38 PM EDT | Special Weather Statement | MRX | Campbell | 52 min |
| Jun 1, 3:04 PM EDT | Special Weather Statement | MRX | Scott | 41 min |
| Jun 1, 5:32 PM EDT | Special Weather Statement | MRX | Morgan | 43 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.